# SDR 99ZZZX2637

- Difficulty date: June 28, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3327M
- Make and model: Piper PA-28R-201
- Aircraft serial: 28R7837112
- System (JASC): 6120 · Propeller Controlling System
- Part: Plug
- Part number: 74711
- Condition: Failed
- Location: Crankshaft
- Part time: 6,098 hours
- Component: LW11224
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS ENGINE EXPERIENCED A PROPELLER OVERSPEED REQUIRING REDUCTION TO 18 INCHES OF MP TO RETURN TO MAXIMUM RPM.  INSTALLING AN OVERHAULED GOVERNOR DID NOT CORRECT THE PROBLEM.  PRESSURIZING THE OIL PASSAGE TO THE PROPELLER IAW LYC SI 1462 GAVE AN ACCEPTABLE DIFFERENTIAL PRESSURE OF 7/40.  BY SLIGHTLY PRESSURIZING THE CRANKCASE AND LOOKING DOWN THE CRANKSHAFT BORE, IT WAS OBSERVED THAT AIR WAS COMING THROUGH THE REAR CRANKSHAFT PLUG DUE TO ITS BEING CRACKED.  WHEN ATTEMPTING TO REMOVE THE PIPE PLUG IN THE CENTER OF THIS PLUG, IT TURNED IN THE CRANK BORE AND BROKE INTO SIX PIECES.
